Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 18, 2008, 3:56 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Jan 19, 2008, 6:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 3:56 PM CST (21:56 UTC)
- In effect from
- Jan 19, 2008, 6:00 AM CST
- Expired
- Jan 19, 2008, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 182156 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 356 PM CST FRI JAN 18 2008 ...DANGEROUS WIND CHILLS EXPECTED OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS BY SATURDAY MORNING... ILZ095-096-MOZ018-019-026-027-191000- /O.NEW.KLSX.WC.Y.0001.080119T1200Z-080119T1700Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 356 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CST SATURDAY. A SURGE OF ARCTIC AIR INTO THE CENTRAL U.S. WILL BRING SOME OF THE COLDEST AIR OF THIS WINTER INTO THE REGION LATE TONIGHT AND SATURDAY. OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...THE COMBINATION OF SINGLE DIGIT TEMPERATURES AND BRISK NORTHWEST WINDS WILL PRODUCE DANGEROUS WIND CHILLS IN THE 15 TO 20 BELOW ZERO RANGE ON SATURDAY MORNING. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS FOR THE COLD. SEVERAL LAYERS OF LOOSE-FITTING...LIGHTWEIGHT CLOTHING IS THE BEST WAY TO STAY WARM. GLOVES AND A HAT ARE ALSO MUST...AS EXPOSED SKIN WILL MAKE FROSTBITE A VERY REAL DANGER. ALSO...BE CERTAIN TO TAKE EXTRA CLOTHING WITH YOU IF YOU ARE PLANNING TO DRIVE THROUGH THIS REGION. DONT BE FOOLED BY THE WARMTH OF YOUR VEHICLE...A BREAKDOWN IN A RURAL AREA COULD TURN INTO A DANGEROUS SITUATION WITHOUT THIS EXTRA CLOTHING TO KEEP YOU WARM. $$ TRUETT
2 follow-up statements
000 WWUS43 KLSX 190934 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 334 AM CST SAT JAN 19 2008 ...DANGEROUS WIND CHILLS EXPECTED OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING... ILZ095-096-MOZ018-019-026-027-191700- /O.CON.KLSX.WC.Y.0001.080119T1200Z-080119T1700Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 334 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. A SURGE OF ARCTIC AIR INTO THE CENTRAL U.S. WILL BRING SOME OF THE COLDEST AIR OF THIS WINTER INTO THE REGION TODAY. OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...THE COMBINATION OF SINGLE DIGIT TEMPERATURES AND BRISK NORTHWEST WINDS WILL PRODUCE DANGEROUS WIND CHILLS IN THE 15 TO 20 BELOW ZERO RANGE THIS MORNING. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS FOR THE COLD. SEVERAL LAYERS OF LOOSE-FITTING...LIGHTWEIGHT CLOTHING IS THE BEST WAY TO STAY WARM. GLOVES AND A HAT ARE ALSO MUST...AS EXPOSED SKIN WILL MAKE FROSTBITE A VERY REAL DANGER. ALSO...BE CERTAIN TO TAKE EXTRA CLOTHING WITH YOU IF YOU ARE PLANNING TO DRIVE THROUGH THIS REGION. DONT BE FOOLED BY THE WARMTH OF YOUR VEHICLE...A BREAKDOWN IN A RURAL AREA COULD TURN INTO A DANGEROUS SITUATION WITHOUT THIS EXTRA CLOTHING TO KEEP YOU WARM. $$ BYRD
000 WWUS43 KLSX 191700 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1100 AM CST SAT JAN 19 2008 ILZ095-096-MOZ018-019-026-027-191800- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-080119T1700Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1100 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM CST THIS MORNING. TEMPERATURES HAVE RISEN INTO THE MID AND UPPER SINGLE DIGITS...ALLOWING WIND CHILL READINGS TO RISE ABOVE THE EARLY MORNING LOW VALUES. WIND CHILL READINGS WILL STILL HOVER IN THE 5 TO 10 DEGREE BELOW ZERO RANGE FOR THE REST OF THE DAY...SO IT IS IMPORTANT TO DRESS WARMLY AND EXPOSE AS LITTLE SKIN AS POSSIBLE TO THE COLD. $$ CARNEY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:36 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 18, 3:36 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CST FRI JAN 18 2008
.DISCUSSION...
ARCTIC CDFNT CURRENTLY EXTDS FM LAKE MICHIGAN SW THRU CNTRL MO...ON
THE DOORSTEP OF THE ST LOUIS METRO AREA. A BAND OF FLURRIES ALONG
AND JUST BHND THE FNT WILL MOVE THRU THE CWA THIS EVNG. MDLS DEPICT
STG LOW LVL CAA THRU THE NGT AS A STG ARCTIC SFC RDG CURRENTLY
EXTDG FM MT SE THRU ERN NEBRASKA BLDS SEWD THRU THE CWA.
RELATIVELY STG AND GUSTY NWLY SFC WNDS WILL BRING MUCH COLDER AIR
SEWD INTO THE CWA LTR TGT AND SAT MRNG. BOTH NAM AND GFS MDLS DROP
THE -16 DGR C 850 MB ISOTHERM S-SEWD TO STL BY 18Z SAT. WITH WIND
CHILLS FCST TO DROP TO ARND 15 DGRS BELOW ZERO EARLY SAT MRNG IN
THE NRN PTN OF THE CWA WILL ISSUE A WIND CHILL ADVISORY. THIS WIND
CHILL ADVISORY WILL INCLUDE THE 6 MOST NRN COUNTIES OF THE CWA...A
PTN OF NERN MO AND W CNTRL IL...FM 12Z TO 17Z SAT MRNG. DCRSG
CLOUDINESS CAN BE EXPECTED LT TGT AND EARLY SAT MRNG AS SUBSIDENCE
INCREASES OVR THE AREA AS THE SFC RDG BLDS SEWD INTO THE BI-STATE
REGION BHND THE CDFNT. SAT NGT WILL BE BITTERLY COLD AGAIN WITH
GOOD RADIATIONAL COOLING UNDERNEATH THE SFC RDG AXIS...WITH A
MOSTLY CLEAR SKY...LGT SFC WND AND SFC DWPTS ONLY IN THE SINGLE
DIGITS TO JUST BELOW ZERO. CLOUDS WILL BE ON THE INCRS ON SUN OVR
MAINLY THE NWRN PTN OF THE CWA AS LOW-MID LVL WAA INCRS OVR THE
AREA AND AN E-W FNT DVLPS FM A SFC LOW IN THE LEE OF THE RCKYS E
THRU THE NRN PTN OF MO. SNOW WILL DVLP MAINLY OVR IA N OF THIS FNT
AS A STG S-SWLY LLJ BRINGS STG LOW LVL WAA OVER THIS BNDRY...
BAROCLINIC ZONE. WILL INCLUDE LOW POPS OVR THE NRN PTN OF THE CWA
SUN AFTN THRU SUN NGT. THE PCPN SHOULD SHIFT SEWD THRU THE CWA MON
AFTN AND MON NGT AS THIS FNT SAGS S-SEWD THRU THE CWA AS ANOTHER
STG SFC RDG OVR THE NRN RCKYS AND PLAINS BUILDS SEWD TOWARDS THE
MS VLY REGION IN RESPONSE TO AN MID-UPR LVL TROF DROPPING SEWD INTO
THE NRN PLAINS. IT APRS THAT IT WILL BE COLD ENOUGH THAT MOST OF
THE PCPN SHOULD BE IN THE FORM OF SNOW...ALTHOUGH THERE MAY BE A
RAIN/SNOW MIX OVR THE S-SERN PTN OF THE CWA MON AFTN AND EVNG.
SNOW AMOUNTS SHOULD BE ON THE LGT SIDE AS LOW LVL MOISTURE WILL BE
LIMITED. MAY BE A TOTAL OF 1 TO 3 INCHES OF SNOW ACCUMULATION OVR
THE N-NWRN PTN OF THE CWA BY TUE MRNG. THE PCPN SHOULD PUSH SE OF
THE CWA BY TUE AFTN AS THE SFC RDG BUILDS SEWD INTO MO.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...DURG THE MRNG UPSTREAM SFC OBS INDICATED THAT
ONSET OF MVFR AND OCNL IFR CONDS IN LGT SNW/FLRYS APRS TO BE ASSOC
WITH ARRIVAL OF THE ARCTIC AMS THAT IS MOVING INTO THE CNTRL U.S. THRF
HV FOLLOWED THIS THINKING AS ARCTIC FNT PUSHES ACR AREA THIS AFTN
AND EVE...WITH FROPA EXPECTED AT KCOU AND KUIN ARND 20Z...AND IN
STL AREA BY 00Z. AGAIN...USING UPSTREAM TRENDS AS GUIDANCE AND
WITH THE EXPECTATION THAT THE HVIER PCPN REACHING THE GROUND WILL
NOT BE WDSPRD...TAF FCSTS INDICATE THAT LWR CONDS WITH THE SNOW WL
NOT BE THE PREVAILING CONDS. POST FNTL CLRG TREND BASED OFF OF
THE GFS AND WRF/NAM 85H RH PROGS...WHICH SEEM TO HV GOOD
CORRELATION WITH BACK EDGE OF CLDS OVR IA ATTM.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM 6 AM TO 11 AM CST SATURDAY FOR KNOX-
LEWIS-MARION-SHELBY.
IL...WIND CHILL ADVISORY FROM 6 AM TO 11 AM CST SATURDAY FOR ADAMS IL-
BROWN IL.
&&
WFO LSXHazardous weather outlook, Jan 18, 5:05 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 505 AM CST FRI JAN 18 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 505 AM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF LIGHT SNOW AND FLURRIES THIS AFTERNOON AND EVENING WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. ALSO...UNSEASONABLY COLD WEATHER WILL MOVE INTO THE REGION BEHIND AN ARCTIC COLD FRONT TONIGHT. WIND CHILLS OF AROUND 10 BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSEASONABLY COLD WEATHER WILL PERSIST THIS WEEKEND. WIND CHILLS OF AROUND 10 BELOW ZERO ARE EXPECTED FOR EARLY SATURDAY MORNING...AS WELL AS AGAIN ON EARLY SUNDAY MORNING. ANOTHER CHANCE OF SNOW WILL OCCUR FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
Nearby
Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.